EconPapers    
Economics at your fingertips  
 

Normal form methods for symbolic creation of approximate solutions of nonlinear dynamical systems

Jilali Mikram and Fouad Zinoun

Mathematics and Computers in Simulation (MATCOM), 2001, vol. 57, issue 3, 253-289

Abstract: We present a scheme for the computation (and further reduction) of normal forms of Hamiltonian systems, and we describe the scheme’s computer algebra application to some two-degrees-of-freedom mechanical models to build symbolic approximations for local families of their periodic solutions near the origin. More precisely, we consider one-parameter families of periodic solutions of real Hamiltonian systems, the parameter being the energy. We deal with some interesting cases in the generalized Hénon-Heiles system and another Hamiltonian considered by Churchill et al. The families of periodic solutions are represented as truncated Fourier series in the approximate frequencies and power series in the mechanical energy. It is also shown that some periods of the found families can be given closed expressions in terms of the energy constant in the form of very simple generalized hypergeometric functions.

Keywords: Hamiltonian systems; Normal forms; Periodic solutions; Computer algebra (search for similar items in EconPapers)
Date: 2001
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378475401003433
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:57:y:2001:i:3:p:253-289

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:57:y:2001:i:3:p:253-289